Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 16, NWS Houston/Galveston, TX

February 5, 2012Madison County, Walker County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Feb 5, 2012, 9:24 AM CST for Madison County, Walker County, Texas. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 9:24 AM CST (15:24 UTC)
Expired
Feb 6, 2012, 2:34 AM CST
In force
17 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Madison County, TX, Walker County, TX

The radar

The Ft Hood radar (KGRK), 157 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bedias Creek near Madisonville (MDST2). The gauge peaked at 19.82 ft at Feb 5, 2012, 5:00 AM CST.

actionminormoderate152002/0502/0602/07
Action stage
16 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WGUS44 KHGX 051524
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
924 AM CST SUN FEB 5 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  TRINITY RIVER IN LIBERTY AFFECTING CHAMBERS AND LIBERTY COUNTIES
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES
  BEDIAS CREEK NEAR MADISONVILLE AFFECTING MADISON AND WALKER COUNTIES


FOR TRINITY RIVER AT LIBERTY...MOSS BLUFF, MODERATE FLOODING IS FORECASTED.  FOR
THE BEDIAS CREEK, AT MADISONVILLE, MINOR FLOODING IS OCCURING AND IS EXPECTED TO
CONTINUE.  

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE AND TRAILING COLD FRONT HAS PRODUCED 5 TO 7 INCHES OF RAIN OVER THE TRINITY RIVER WATERSHED BELOW LAKE LIVINGSTON. RUNOFF FROM THIS RAINFALL HAS PRODUCED A SIGNIFICANT RISE ON THE LOWER TRINITY RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC071-291-060324-
/O.NEW.KHGX.FL.W.0014.120206T0824Z-000000T0000Z/
/LBYT2.2.ER.120206T0824Z.120208T1200Z.000000T0000Z.NO/
924 AM CST SUN FEB 5 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER IN LIBERTY.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 AM SUNDAY THE STAGE WAS 24.3 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 27.7 FEET BY WEDNESDAY MORNING.
* AT 27.0 FEET...MODERATE LOWLAND FLOODING BEGINS AS ROADS INTO SEVERAL OUTLYING
  COMMUNITIES ABOVE LIBERTY ARE CLOSED WITH RESIDENTS IN 5 OR 6 SUBDIVISIONS CUT
  OFF IF NOT EVACUATED.

$$

TXC071-291-060323-
/O.NEW.KHGX.FL.W.0015.120206T1930Z-000000T0000Z/
/MBFT2.1.ER.120206T1930Z.120209T0600Z.000000T0000Z.UU/
924 AM CST SUN FEB 5 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER NEAR MOSS BLUFF.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0830 AM SUNDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 16.6 FEET BY THURSDAY MORNING.

$$

TXC313-471-060323-
/O.NEW.KHGX.FL.W.0016.120205T1524Z-120206T0834Z/
/MDST2.1.ER.120205T0746Z.120205T1215Z.120205T2034Z.NO/
924 AM CST SUN FEB 5 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEDIAS CREEK NEAR MADISONVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0845 AM SUNDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT 19.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL
  IN THE VICINITY OF THE GAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:42 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 5, 5:42 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 AM CST SUN FEB 5 2012

.AVIATION...
COASTAL-PARALLEL SWATH OF LIGHT RAIN ENCOUNTERING INTERIOR DRY
AIR THROUGH THE MORNING...DRY AIR WINNING OUT AND SHUNTING -RA TO
THE COAST AND OVER GULF. ALTHOUGH WHAT APPEARS TO BE ANOTHER ROUND
OF PRECIPITATION IN SAN ANTONIO'S AREA MAY AFFECT HUBS LATTER THIS
MORNING...CONFIDENCE IS ON THE DRIER AIR BEING TOO MUCH TO OVERCOME.
DUE TO THE SLOW (OR NO) MOVEMENT OF THE MID-LEVEL COLD FRONT AND
HIGH MOISTURE LEVELS...THERE WILL BE STILL BE ENOUGH LIFT OF THE
SOUTHWESTERN MARITIME AIR MASS OVER COOLER LOW LEVEL AIR TO CONTINUE
TO PRODUCE -RA POINTS SOUTH OF THE I-10 CORRIDOR THROUGH MOST OF THE
DAY. THICK VFR CEILINGS UNDER EARLY STRONG NORTHERLY WINDS...WEAKENING
AS THE NORTH-SOUTH PRESSURE GRADIENT SLACKENS THROUGH THE AFTERNOON.
31

&&

.PREV DISCUSSION... /ISSUED 355 AM CST SUN FEB 5 2012/

DISCUSSION...
A DISTURBANCE RIDING ACROSS OUR AREA IN THE SOUTHWEST FLOW ALOFT WILL
CONTINUE TO PROVIDE LOW RAIN CHANCES WELL INLAND AND MUCH BETTER SHOWER/
THUNDERSTORM CHANCES NEAR THE COAST AND OFFSHORE DURING THE FIRST PART
OF TODAY. IT WILL BE A LITTLE ON THE BREEZY SIDE TOO UNDER A TIGHTENED
PRESSURE GRADIENT AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF THE SOUTHERN
ROCKIES. RAIN CHANCES DECREASE LATER IN THE DAY AND ON THROUGH TONIGHT
AS THE SYSTEM MOVES OFF TO THE EAST. WILL CARRY VERY LOW POPS FOR ONLY
THE COASTAL WATERS MONDAY THROUGH MONDAY NIGHT...THEN MOVE THESE POPS
A LITTLE FURTHER INLAND BEGINNING ON TUESDAY AS HARD TO TIME DISTURBANCES
BEGIN TO RIDE ACROSS THE AREA AS THEY EJECT OUT OF A DEEPENING MID/UPPER
LEVEL LOW EXPECTED TO BE IN THE SOUTHERN BAJA REGION BY THURSDAY. HAVE
RAISED POPS A LITTLE BIT ON THURSDAY AND FRIDAY AS THIS NEXT SYSTEM
BEGINS TO EDGE OFF TO THE EAST...AND WE'LL PROBABLY END UP CARRYING
HIGHER POPS AS WE GET A BETTER HANDLE ON THE PATH AND STRENGTH OF THIS
SYSTEM. AS FOR TEMPERATURES...ABUNDANT CLOUD COVER FOR MUCH OF THE
UPCOMING WEEK WILL KEEP READINGS ON THE COOL SIDE. MODELS ARE HINTING
AT A WARMING TREND BEGINNING TOWARD THE END OF NEXT WEEKEND AS AN
ONSHORE FLOW RETURNS TO THE AREA.  42

MARINE...
IN THIS POST-FRONTAL ENVIRONMENT...A TIGHT OFFSHORE PRESSURE
GRADIENT AHEAD OF A LARGE CENTRAL U.S HIGH WILL HAVE STRONG TO
MODERATE NORTHERLIES IN PLACE THROUGH MID TO LATE MONDAY. WINDS
SLOWLY VEER AROUND TO THE EAST UNDER LOWERING SEAS EARLY IN THE
WEEK...COMMENCING A LONG DURATION EASTERLY FETCH. THIS WILL PUSH A
SWELL INTO THE WESTERN GULF BY LATE WEEK...5 TO 6 FOOT SEAS FORECAST
BY WEEK'S CLOSE. THE NEXT CHANCE OF PRECIPITATION WILL ARRIVE AROUND
MID-WEEK AS DISTURBANCES MOVE UP WITHIN THE SOUTHWESTERLY FLOW AHEAD
OF AN UPPER LEVEL (BAJA REGION) LOW. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  38  59  42  62 /  30  20  10  10  10
HOUSTON (IAH)              53  41  59  42  63 /  50  30  10  10  20
GALVESTON (GLS)            55  46  59  49  63 /  70  50  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT FOR THE
     FOLLOWING ZONES: MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 2 PM CST THIS AFTERNOON
     THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...42
AVIATION/MARINE...31
Hazardous weather outlook, Feb 5, 3:57 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 AM CST SUN FEB 5 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-061300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
357 AM CST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 10:43 PM CSTSpecial Marine WarningHGX47 min
Feb 5, 9:24 AM CSTRiver Flood WarningHGXChambers, Liberty4 days
Feb 5, 9:24 AM CSTRiver Flood WarningHGXChambers, Liberty6 days

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.